Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Sep 12, 2012, 3:43 PM CDT for 4 counties in Texas. It took effect at Sep 12, 2012, 10:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 3:43 PM CDT (20:43 UTC)
- In effect from
- Sep 12, 2012, 10:00 PM CDT
- Expired
- Sep 13, 2012, 3:04 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS74 KLUB 122043 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT WED SEP 12 2012 TXZ021-022-027-028-130500- /O.NEW.KLUB.WI.Y.0017.120913T0300Z-120913T1400Z/ PARMER-CASTRO-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON 343 PM CDT WED SEP 12 2012 ...A WIND ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING UNTIL 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING UNTIL 9 AM CDT THURSDAY. * TIMING AND WINDS...NORTHEAST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH LATE THIS EVENING AND OVERNIGHT BEHIND A STRONG COLD FRONT. WINDS MAY OCCASIONALLY GUST TO 45 MPH. THESE WINDS WILL GRADUALLY SUBSIDE THURSDAY MORNING. * IMPACTS...WINDS OF THIS STRENGTH WILL CAUSE DIFFICULTY PRIMARILY FOR MOTORISTS OF HIGH PROFILE OR LIGHTWEIGHT VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. && $$
2 follow-up statements
582 WWUS74 KLUB 130443 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1143 PM CDT WED SEP 12 2012 TXZ021-022-027-028-131400- /O.CON.KLUB.WI.Y.0017.000000T0000Z-120913T1400Z/ PARMER-CASTRO-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON 1143 PM CDT WED SEP 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY... * TIMING AND WINDS...NORTHEAST WINDS HAVE INCREASED TO BETWEEN 25 AND 35 MPH BEHIND A STRONG COLD FRONT. WINDS MAY OCCASIONALLY GUST TO 45 MPH. THESE WINDS WILL GRADUALLY SUBSIDE BY MID MORNING ON THURSDAY. * IMPACTS...WINDS OF THIS STRENGTH WILL CAUSE DIFFICULTY PRIMARILY FOR MOTORISTS OF HIGH PROFILE OR LIGHTWEIGHT VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. && $$
686 WWUS74 KLUB 130804 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 304 AM CDT THU SEP 13 2012 TXZ021-022-027-028-130915- /O.CAN.KLUB.WI.Y.0017.000000T0000Z-120913T1400Z/ PARMER-CASTRO-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON 304 AM CDT THU SEP 13 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WHILE BREEZY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE REGION FOR SEVERAL MORE HOURS...SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Sep 12, 3:42 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 12, 3:42 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CDT WED SEP 12 2012 .SHORT TERM... A MUCH-DESERVED WET PATTERN IS ALREADY IN THE PROCESS OF DEVELOPING THIS AFTERNOON WELL IN ADVANCE OF THE STRONGEST DYNAMICAL LIFT EXPECTED LATER TONIGHT. 20Z SURFACE ANALYSIS REVEALED THE COLD FRONT HAD RECENTLY STALLED JUST NW OF AMARILLO WITH A SURFACE TROUGH FARTHER SOUTHWEST ALONG THE TX-NM STATE LINE. THE LATTER FEATURE HAS BENEFITTED FROM STRONG INSOLATION IN THE WAKE OF MORNING ELEVATED SHOWERS ALONG WITH INCREASED CONVERGENCE AS WINDS TO ITS EAST HAVE BACKED SELY IN ADVANCE OF AN UPPER TROUGH/CLOSED LOW CURRENTLY OVER THE GRAND CANYON. LARGELY MINIMAL CAPE...WEAK SHEAR AND LITTLE CINH SUGGEST CONVECTION THIS AFTN AND EARLY EVENING WILL BE SCATTERED TO NUMEROUS MAINLY ACROSS THE WRN SOUTH PLAINS AND SWRN PANHANDLE BEFORE TENDING TO DIMINISH TO SOME DEGREE LATER THIS EVENING WITH BOUNDARY LAYER COOLING. HOWEVER...THE COLD FRONT WILL HAVE RESUMED ITS SOUTHERLY MARCH BY THIS TIME AND COULD EASILY SUSTAIN PRECIP PRIMARILY THROUGHOUT THE NWRN CWA. BY MIDNIGHT...THE COLD FRONT SHOULD HAVE CLEARED THE MAJORITY OF THE CWA AT WHICH TIME ASCENT ALONG THE TRAILING THERMAL GRADIENT ALOFT SHOULD BEGIN PHASING WITH GREATER LIFT AHEAD OF THE AFOREMENTIONED UPPER TROUGH AS IT TRACKS SOUTHWEST OF THE CWA AND SLOWS. WHAT GRABS OUR ATTENTION THE MOST HOWEVER IS THE POTENTIAL FOR TRAINING PRECIP AND LOCALLY HEAVY RAIN. INFLUX OF RICHER PWATS APPEARS TO SPIKE LATE TONIGHT WITHIN A MOIST LAYER CENTERED AROUND 310K. SWLY FLOW ALONG THIS ISOSURFACE WILL BEGIN PARALLELING THE NE-SW ORIENTED FRONTAL BOUNDARY SETTING THE STAGE FOR SOME REPEATED CONVECTIVE ELEMENTS OVER THE SAME AREAS. WITH CONS BEING FEW AND FAR BETWEEN...THIS PATTERN IS EASILY SUPPORTIVE OF A WIDESPREAD RAIN EVENT THROUGH THURSDAY BEFORE THE FAVORED 850-700MB FRONTAL ZONE SHIFTS SOUTH AND THE SATURATED LAYERS SHALLOW OUT TO THE LOWEST FEW THOUSAND FEET. WIND-WISE...A BARRIER JET STRUCTURE IS PROGGED TO UNFOLD TONIGHT ACROSS THE WRN PANHANDLE AND ERN NEW MEXICO BEFORE SPREADING INTO OUR FAR NWRN COUNTIES. ALTHOUGH LOCAL CLIMATOLOGY RARELY FAVORS ADVISORY WINDS OVERNIGHT WITH PRECIP...MODEL SOUNDINGS AND MOS ARE HITTING A CORRIDOR OF STRONG WINDS THROUGH EARLY THURSDAY NORTHWEST OF LUBBOCK COINCIDENT WITH THE SHARPEST PUSH OF COLD ADVECTION AND PRESSURE RISES. ALTHOUGH PRECIP MAY TEND TO DECOUPLE MIXING NEAR THE SURFACE AT TIMES...FEELING IS THAT THE MAGNITUDE OF COLD ADVECTION COULD EASILY OVERCOME THIS...HENCE THE WIND ADVISORY FOR OUR NWRN FOUR COUNTIES. LASTLY...TEMP RECOVERIES WILL BE HARD-PRESSED TO MAKE ANY HEADWAY TOMORROW UNDER VERY LOW STRATUS DECKS...BREEZY NELY WINDS AND PERIODS OF RAIN. THE RECORD COOL HIGH TEMP TOMORROW AT LBB WILL NOT BE THREATENED...BUT TEMPS MAY LARGELY STAY IN THE UPPER 50S AFTER DAYBREAK BEHIND THE COLDEST PUSH OF AIR. && .LONG TERM... MAIN FOCUS IN THE EXTENDED WAS EARLY ON AS NWP HAS SLOWED THE PROJECTED PROGRESSION OF THE UPPER TROUGH THAT WILL LINGER ACROSS THE SOUTHERN HIGH PLAINS THROUGH LATE WEEK AND INTO THE FIRST HALF OF THE WEEKEND BEFORE FINALLY EJECTING EAST SUNDAY. DRIER MIDDLE AND UPPER LEVEL AIR IS STILL PROGGED TO ADVECT UNDER THE TROUGH LATER THURSDAY AS FRONTOGENETICAL FORCING WANES. HOWEVER...LOW-LEVEL MOISTURE WILL LINGER ACROSS THE AREA IN ADVANCE OF THE UPPER TROUGH...AND WITH WEAK UPPER SUPPORT...THIS WILL KEEP CHANCES OF LIGHT RAIN SHOWERS LINGERING IN THE FORECAST ALONG AND EAST OF THE UPPER TROUGH. THUS...HAVE INCREASED CLOUD COVER AREA WIDE ON FRIDAY AND ACROSS THE EASTERN ZONES INTO SATURDAY. ALSO HAVE BOOSTED SHOWER CHANCES FRIDAY AND ADDED A SLIGHT CHANCE OF SHOWERS ACROSS THE EASTERN ZONES INTO SATURDAY. THE INCREASED CLOUD COVER AND POSSIBLE SHOWERS IN THE AREA WILL ALSO KEEP TEMPERATURES BELOW NORMAL...AND HAVE ADJUSTED FORECAST HIGHS DOWNWARD...MOSTLY INTO THE 60S FRIDAY AND LOWER AND MIDDLE 70S SATURDAY. SHORTWAVE RIDGING WILL FOLLOW ON SUNDAY...WITH A RETURN TO SOUTHERLY LOW-LEVEL FLOW...AND THIS WILL ALLOW TEMPERATURES TO REBOUND TO NEAR NORMAL MID-SEPTEMBER LEVELS. THE NEXT UPPER TROUGH WILL THEN PIVOT ACROSS THE UPPER MIDWEST INTO THE GREAT LAKES EARLY NEXT WEEK WITH THE ASSOCIATED COLD FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY. THIS FRONT...COUPLED WITH A WEAK UPPER DISTURBANCE...MAY BE ENOUGH TO SPARK A FEW SHOWERS/STORMS...AND HAVE ADJUSTED POPS UP A TOUCH...INTO THE SLIGHT CHANCE CATEGORY ACROSS THE CENTRAL/EASTERN ZONES MONDAY NIGHT. WARM AND DRY WEATHER WILL FOLLOW AS A SFC TROUGH REDEVELOPS IN THE LEE OF THE ROCKIES UNDER DRY NORTHWESTERLY FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 56 46 65 45 / 100 70 20 10 10 TULIA 55 58 48 60 49 / 100 80 30 20 20 PLAINVIEW 55 59 48 62 50 / 100 90 40 20 20 LEVELLAND 55 59 50 65 50 / 100 100 40 20 10 LUBBOCK 56 60 50 65 50 / 100 100 40 30 20 DENVER CITY 57 63 50 65 52 / 80 100 40 20 20 BROWNFIELD 57 61 51 65 51 / 90 100 40 30 20 CHILDRESS 59 67 52 68 52 / 90 90 50 30 20 SPUR 61 66 53 67 52 / 80 100 50 30 20 ASPERMONT 65 70 55 71 54 / 70 100 50 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY FOR THE FOLLOWING ZONES: TXZ021-022-027-028. && 93/23
Hazardous weather outlook, Sep 12, 3:41 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 341 PM CDT WED SEP 12 2012 TXZ021>044-132045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 341 PM CDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NON PRECIPITATION NORTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP TONIGHT ACROSS THE NORTHWEST SOUTH PLAINS BEHIND A STRONG COLD FRONT. A WIND ADVISORY IS IN EFFECT FROM 10 PM UNTIL 9 AM THURSDAY FOR LAMB...BAILEY...CASTRO AND PARMER COUNTIES. ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD AFTER MIDNIGHT OVER MUCH OF THE OUTLOOK AREA. HEAVY RAINFALL WILL BE POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADVISORY LEVEL WINDS IN THE NORTHWEST SOUTH PLAINS WILL DIMINISH BY MID-MORNING THURSDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.